Ask a doctor

Can to Many Units of Botox for Crows Feet Make Condition Worse?

I go evey 6 weeks because I have a high metabolism. Dr put in 25 units it didnt work so I went back 4 days later for another 25 units. wrinkles look worse and have a bruise. What can I do to improve my lines?

Doctor Answers (7)

Botox for Crows Feet is Probably Not the Answer

+2

First of all, while I have not seen you in person, and therefore can only answer this in a general way, I do not believe that a “ high metabolism” should cause you to require treatment with Botox every 6 weeks. Botox can, in rare cases, stop working in individuals who develop antibodies to it, and overly frequent injection can be a cause of such antibodies. Correct amounts of Botox should not need to be injected more often than every 3 months, though  touch ups with small numbers of units can sometimes be required after 10 days to two weeks if this appears to be needed. If you not seeing improvement, It is important to understand that there are several reasons people develop lines at the corners of the eyes. One is contraction of the muscles around the eyes, and Botox should make these softer and less noticable. However, some people’s crows feet are predominantly due to lax skin and folding when the lower part of the face moves up when we smile. In this case, no amount of Botox will help. In these cases, filler injections can be useful. Without examining you in person I cannot say with certainty this is the reason you are not seeing results, but this possibility is something you could discuss with your treating physician. You may wish to read more about the general approach I have to improving crows feet by scrolling to the  “ topics in Cosmetic medicine” section of the following newsletter:


Toronto Plastic Surgeon
4.5 out of 5 stars 23 reviews

Botox for Crows Feet

+1

Since I have never seen you in person I am going to give you a general answer. If Botox is placed in the lateral brow there is an increased risk of causing brow ptosis (droop) which could possibly make crows feet worse. Whenever Botox is administered there is a possibility of bruising.

Warren Schutte, MD
Fort Collins General Surgeon
5.0 out of 5 stars 9 reviews

Botox for Crows feet

+1

Botox should work great for your crow feet and not required you to have injections that often. Sometimes is good to switch you can try Dysport it may work better for you.

Jhonny Salomon, MD
Miami Plastic Surgeon
4.5 out of 5 stars 36 reviews

You might also like...

Something is not right.

+1

I don't think the problem here is botox.  I think the problem here is your injector.  What you are saying does not make sense.  It sound like you are being taken advantage of.  I suggest it is time to shop for a new, more ethical injector.  I suspect this will resolve your concerns.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Yes, too much Botox in crows feet can make it look worse. You might have wrinkles from cheek which don't respond.

+1

You might have wrinkles from raising your cheek that will not respond to Botox.  The best way to tell which wrinkles will and won't respond to Botox is to squint.  The wrinkles you see with squinting are those which can improve with Botox.  If you smile and your cheek raises and creates wrinkles, some of those can not be improved.  Filler may or might not help for those.  Also, adding too much filler can sometime make the under eye area look worse because some people need some tension in the lateral aspect of the eye.  50 units is too much for crows. I usually use 10-25 total for both sides.  Steven F. Weiner, MD, Facial Plastic Surgeon, Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Can to Many Units of Botox for Crows Feet Make Condition Worse?

+1

 I normally recommend anywhere from 8-16 units per side, depending on how strong the patients muscle movement is of course. I wouldn't suggest having a second treatment within 4 days, Botox takes 7-10 days to see full result. You may want to consult with a certified physician for future injectables. 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Can too much Botox make an area look worse

+1

I am unsure what you mean by the area looks worse. I don't recommend repeating Botox injections until at least 7 days, preferably 10, have passed. 4 days is just too few days to know if the Botox has fully worked or not. So I would not have done 25 more units in the same spot after only 4 days. Can you post photos?

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.